Journal of Differential Geometry

Q-curvature flow on S4

Andrea Malchiodi and Michael Struwe

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study a natural counterpart of the Nirenberg problem, namely to prescribe the Q-curvature of a conformal metric on the standard S4 as a given function f. Our approach uses a geometric flow within the conformal class, which either leads to a solution of our problem as, in particular, in the case when f ≡ const, or otherwise induces a blow-up of the metric near some point of S4. Under suitable assumptions on f, also in the latter case the asymptotic behavior of the flow gives rise to existence results via Morse theory.

Article information

J. Differential Geom. Volume 73, Number 1 (2006), 1-44.

First available in Project Euclid: 3 May 2006

Permanent link to this document

Mathematical Reviews number (MathSciNet)


Malchiodi, Andrea; Struwe, Michael. Q-curvature flow on S 4 . J. Differential Geom. 73 (2006), no. 1, 1--44.

Export citation